Journal of Neural Transmission

, Volume 119, Issue 3, pp 369–372

Malnutritional neuropathy under intestinal levodopa infusion

  • Fabian Klostermann
  • Constanze Jugel
  • Thomas Müller
  • Frank Marzinzik
Movement Disorders - Short communication

DOI: 10.1007/s00702-011-0689-3

Cite this article as:
Klostermann, F., Jugel, C., Müller, T. et al. J Neural Transm (2012) 119: 369. doi:10.1007/s00702-011-0689-3

Abstract

Levodopa/Carbidopa intestinal gel infusion (LCIG) for Parkinson’s disease is under debate to provoke polyneuropathy (PNP). In our cohort of 20 thus treated patients, two developed debilitating axonal PNP with deficient pyridoxin and folate levels, and marginal cobalamin. Homocysteine was highly elevated. The neuropathies responded to vitamin replacement. We assume that LCIG can provoke PNP most likely of malnutritional origin. To avoid this side effect, the assessment of predisposing factors before treatment as well as neurophysiological and laboratory screenings appear necessary.

Keywords

Parkinson’s disease Intestinal levodopa infusion Polyneuropathy 

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  • Fabian Klostermann
    • 1
  • Constanze Jugel
    • 1
  • Thomas Müller
    • 2
  • Frank Marzinzik
    • 1
  1. 1.Deptartment of Neurology, CBFCharité-University Medicine BerlinBerlinGermany
  2. 2.St. Joseph HospitalBerlin WeissenseeGermany

Personalised recommendations